MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR EXT SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT HA S CLR EXT SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ALT HA S CLR EXT SZ 5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: alt xle lnr +5 lat g6 36 (cat# 01-030-46-0636 / serial# (b)(4)).36+7 biolox head (cat# 170-36-07 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the (b)(6) male patient¿s stem was revised due to loosening.The hip was dislocated, femoral head removed, stem was found to be loose and removed, attention turned to the cup, liner was removed cup was found to be well fixed.A new liner was placed, and the patient received a new 16x245 monobloc stem and biolox head.Patient was last known to be in stable condition following the event.The device will not be returned due to the hospital discarded the implants.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g7, h2, h3 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of an insufficient bond between the femoral stem and the bone, which led to aseptic (non-infected) femoral stem loosening.However, this cannot be confirmed as the devices were not returned for evaluation.The most probable root cause associated with the reported event of "loosening - femoral stem" is associated with weakened integration of the femoral stem at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ALT HA S CLR EXT SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12362448
Report Number1038671-2021-00415
Device Sequence Number3821408
Product Code JDI
UDI-Device Identifier10885862320940
UDI-Public10885862320940
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALT HA S CLR EXT SZ 5
Device Catalogue Number190-31-05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age78 YR